MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 Bardex® Lubricath® Foley Catheter

C.R. BARD INC. (COVINGTON) -1018233 Bardex® Lubricath® Foley Catheter
Catalog Number 0119L18
Medical Device Problem Codes Failure to Infuse (2340); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this was an incident of the foley catheter that had difficulty in water injection, and the use was discontinued due to difficulty in water injection.Since it was a 3-way catheter, it was unclear whether the infusion was with fixed water or through the irrigation lumen.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that this was an incident of the foley catheter that had difficulty in water injection, and the use was discontinued due to difficulty in water injection.Since it was a 3 way catheter, it was unclear whether the infusion was with fixed water or through the irrigation lumen.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ manufacturing related.The product had caused the reported failure.The sample was evaluated and it was observed that the irrigation eye was absent, which resulted in blockage of the irrigation lumen.Introduced water into the inflation lumen and the balloon of catheter can be inflated and deflated without difficulties.Evaluation found inflation issues in irrigation lumen as water was unable to be introduced through the irrigation funnel and came out from irrigation eye.Catheter was examined under microscope and observed there was no irrigation eye.Hence, this complaint is confirmed manufacturing related.Cid #13129782 was issued to address missing irrigation eye issue.A potential root cause for this failure mode could be associates failed to follow procedure requirements during inspection of catheter eye condition.Based on the investigation, it was determined that the management controls for punch die re-sharpening and wear monitoring used in the irrigation eye forming process were not sufficiently standardized, which contributed to the occurrence of irrigation eye formation defects.In addition, the inspection method and acceptance criteria used to verify the irrigation eye condition during final inspection were not sufficiently defined, resulting in the defect not being detected prior to product release.To prevent recurrence, a mechanism has been implemented to monitor punch die wear, and the re sharpening and inspection procedures have been revised.Furthermore, the inspection requirements and acceptance criteria for irrigation eye evaluation have been clarified, and operator training has been enhanced to improve both defect prevention and defect detection.Labeling review not required.A review of the lot file showed no rejects or rework associated with this issue.For the affected date code, the rejected units were recorded as in process scrap and will be disposed of after inspection.No non conformities or discrepancies were identified in any of the dhrs.A review of the manufacturing process indicates that the process is capable of producing of this type of defect.However, current in process controls per pfmea are adequate to identify the defect or verify the product integrity.Therefore, no additional action required at this time.Corrections made to tab(s) d, f, h.Initial reporter facility name: (b)(6).This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bardex® Lubricath® Foley Catheter
Common Device Name
Foley Catheter
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key23778991
Report Number1018233-2025-11042
Device Sequence Number18728385
Product Code EZC
UDI-Device Identifier00801741019067
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0119L18
Device Lot NumberMYJY6324
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer08/14/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown